Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 20, NWS Fort Worth, TX

May 19, 2000Leon County, Robertson County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 19, 2000, 10:25 AM CDT for Leon County, Robertson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 19, 2000, 10:25 AM CDT (15:25 UTC)
Expired
May 19, 2000, 1:30 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Leon County, TX, Robertson County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 191537
FFWFWD
TXC289-395-191830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 AM CDT FRI MAY 19 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEON COUNTY IN NORTHEAST TEXAS
  ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 130 PM CDT

* AT 1025 AM CDT...SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS REPORTED
  OVER FIVE INCHES OF RAINFALL AROUND BUFFALO SINCE 600 AM THIS MORNING.
  RADAR DETECTED SIMILAR AMOUNTS OVER THE REST OF NORTHERN LEON AND
  NORTHERN ROBERTSON COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE FRANKLIN...MARQUEZ...BUFFALO
  AND CENTERVILLE.


DOPPLER RADAR ESTIMATES RAINFALL MAY BE NEAR SIX INCHES IN SOME PARTS
OF THE WARNED AREA.  RADAR DETECTED ADDITIONAL THUNDERSTORMS
DEVELOPING IN THE AREA.  MORE HEAVY RAINFALL CAN BE EXPECTED THROUGH
EARLY AFTERNOON.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND
ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3159 9591 3096 9668 3080 9655 3131 9568

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 19, 6:45 AM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, May 19, 6:45 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD THE AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
645 AM CDT FRI MAY 19 2000

A COLD FRONT THAT EXTENDED SOUTHEAST OF A CLARKSVILLE...TO TEMPLE
LINE...WILL CONTINUE TO SLOWLY MOVE SOUTHEAST TODAY.  MOST OF THE
SHOWERS AND THUNDERSTORMS WILL REMAIN SOUTH OF THE METROPLEX AIRPORTS
THROUGH MID AFTERNOON. SHOWERS AND THUNDERSTORMS WILL AFFECT THE
WACO AREA INTO THE LATE MORNING HOURS.  WILL KEEP MVFR CONDITIONS
FOR THE REST OF THIS MORNING IN THE WACO AREA...WITH SOME TEMPO
IFR CONDITIONS IN THUNDERSTORMS.  SATELLITE IMAGERY INDICATES THAT
VFR CONDITIONS WILL PROBABLY CONTINUE FOR THE REMAINDER OF THIS
MORNING FROM DALLAS-FORT WORTH AREA NORTHWARDS.  WILL PUT A PROB40
OF THUNDERSTORMS IN THE METROPLEX AIRPORTS FROM MID AFTERNOON
THROUGH THE EVENING HOURS AS THE AIRMASS REMAINS UNSTABLE AND WE
SHOULD SEE REDEVELOPMENT BY THEN.  58

.FTW...FLASH FLOOD WATCH TODAY ALONG AND SOUTHEAST OF A
       GOLDTHWAITE...TO HILLSBORO...TO EMORY LINE.

In the hours before

Special weather statement, May 19, 8:00 AM CDT, 2 hours 25 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191700-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
800 AM CDT FRI MAY 19 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS THE SOUTHERN PART OF NORTH TEXAS...GENERALLY
ALONG AND SOUTH OF A GOLDTHWAITE...TO ATHENS LINE. THE SLIGHT RISK
AREA INCLUDES WACO...TEMPLE...KILLEEN...CENTERVILLE...AND PALESTINE.

A COLD FRONT THAT WAS SOUTHEAST OF A CLARKSVILLE...MEXIA...TO
TEMPLE LINE...SHORTLY AFTER SUNRISE...WILL CONTINUE TO MOVE SOUTHEAST
TODAY.  ALTHOUGH THIS FRONT WILL MOVE THROUGH THEN REST OF NORTH
TEXAS THIS MORNING...OVERRUNNING WILL OCCUR NORTH OF THE FRONT.
THUNDERSTORMS THAT DEVELOP MAY INTENSIFY ENOUGH TO PRODUCE SOME LARGE
HAIL AND HEAVY RAIN.

...RAIN...
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR TODAY...ALONG AND SOUTHEAST
OF A GOLDTHWAITE...TO EMORY LINE. SOME AREAS BETWEEN COMANCHE...AND
GATESVILLE...AND OTHERS EAST OF A BONHAM...TO CORSICANA LINE...
RECEIVED 2 TO 3 INCHES OF RAIN OVERNIGHT.

EMERGENCY MANAGERS AND STORM SPOTTERS WITHIN THE SLIGHT RISK AREA
SHOULD PREPARE FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTE[RN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
Local storm report, May 19, 8:08 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
808 AM CDT FRI MAY 19 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ...COUNTY LOCATION....

0945 PM    NOVICE                    TX   FLOOD
05/18/00   LAMAR                          WATER OVER COUNTY ROADS
                                          SOUTH AND EAST OF
                                          NOVICE.

0815 PM    PIN HOOK                  TX   WIND DAMAGE
05/18/00   LAMAR                          TREES BLOWN DOWN 1/4 MI N
                                          OF PIN HOOK.

0230 AM    EVANT                     TX   HAIL
05/19/00   CORYELL<                        3/4 TO ONE INCH HAIL
                                          REPORTED IN EVANT.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:03 PM CDTSevere Thunderstorm WarningFWDFannin27 min
May 18, 7:29 PM CDTSevere Thunderstorm WarningFWDLamar46 min
May 18, 9:01 PM CDTSevere Thunderstorm WarningFWDComanche44 min
May 18, 9:06 PM CDTSevere Thunderstorm WarningFWDTarrant39 min
May 18, 9:41 PM CDTFlash Flood WarningFWDCollin, Fannin, Lamar3 hr
May 18, 11:04 PM CDTSevere Thunderstorm WarningFWDMills56 min
May 19, 2:20 AM CDTSevere Thunderstorm WarningFWDCoryell55 min
May 19, 4:36 AM CDTFlash Flood WarningFWDVan Zandt3 hr
May 19, 1:25 PM CDTFlash Flood WarningFWDLeon2 hr
May 19, 6:12 PM CDTFlash Flood WarningFWDDallas, Ellis, Kaufman3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.